MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.128S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent removal of proximal femoral nailing system (tfna) due to non-union and a broken nail on the inferior portion of the blade/screw interface.Two (2) fragments were generated from the broken device and were completely removed.The original nail was 11/380/125 with 95mm screw and replaced with 12/400/130 with 100mm blade using augment.The entire original implant was easily removed and replaced with reamer irrigator aspirator (ria 2) autograft in the subtrochanteric fracture site.It is unknown if there was a surgical delay.The surgical and patient outcome were unknown.Concomitant devices reported: tfna helical blade (part number unknown, lot unknown, quantity 1), locking screw (part number unknown, lot unknown, quantity unknown).This report involves one (1) 11mm/125 deg ti cann tfna 380mm/right ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could be confirmed as the image provided shows the tfna nail broken at the proximal hole.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: manufacturing location: monument, manufacturing date: nov 23, 2019, expiration date: oct 31, 2029, part number: 04.037.128s, 11mm/125 deg ti cann tfna 380mm/right- sterile, lot number: 26p9659 (sterile), lot quantity: 5.One piece was scrapped in cell at op #50, mill flutes and relief, after being dropped.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Scn 16902 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive, lot number: 19p4061, lot quantity: 200.Production order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev e met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended lot number: 11l3025, lot quantity: 1,000.Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 08-oct-2019 were reviewed and determined to be conforming.Part number: 04.037.912.2, lock prong, 125 degree tfna lot number: unknown.Lot number 3l41306 is recorded on the production order traveler, however, that lot number belongs to part number 292.12.Therefore, a review of this dhr could not be performed.Part number: 21127, timo agri 16.00, bp80, lot number: 15l8177, lot quantity: 867 lbs.Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company dated jul 15, 2019 and certificate of test supplied to perryman by howmet castings dated oct 30, 2018 were reviewed and determined to be conforming.Lot summary report dated aug 23, 2019 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review aug 17, 2020: dhr reviewed this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10475935
Report Number2939274-2020-03879
Device Sequence Number11420191
Product Code HSB
UDI-Device Identifier10886982096425
UDI-Public(01)10886982096425
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.128S
Device Catalogue Number04.037.128S
Device Lot Number26P9659
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/04/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR